Tennessee, 2022Drought in Tennessee, December 1 to 13, 2022
December 1 to 13, 2022 · NWS OHX · 20 events in 20 counties and zones
After drought conditions worsened during an abnormally dry fall, a more active pattern set up during the end of November and into early December. This led to rapidly improving drought conditions, and by December 13th, only far northwest Stewart County was in moderate drought.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After drought conditions worsened during an abnormally dry fall, a more active pattern set up during the end of November and into early December. This led to rapidly improving drought conditions, and by December 13th, only far northwest Stewart County was in moderate drought. Rainfall totals across Middle Tennessee generally ranged from 4 to 7 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 11:21 PM CST, 39 minutes earlier.
Area forecast discussion, Nov 30, 11:21 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1121 PM CST Wed Nov 30 2022
...New AVIATION...
.UPDATE...
Issued at 801 PM CST Wed Nov 30 2022
Satellite imagery this evening shows clear, dry conditions across
the area that will be most favorable for a chilly night tonight.
This evening's update just features a minor tweak to lower
overnight lows as a few locations across the east were already
nearing their forecast temperature. Otherwise, quiet conditions
continue into Thursday.
&&
.SHORT TERM...
(This afternoon through Thursday Night)
Issued at 1252 PM CST Wed Nov 30 2022
Very dry and chilly high pressure will move in from the west and
settle across the Mid State tonight. The classic combo of clear
skies, light winds, and dry air will allow temps to drop into the
20s, or around 10 degrees below normal. Thursday will be similar
to today, except less wind. Skies will be sunny with highs in the
40s as high pressure remains over the area.
high pressure will start to slide east Thursday night, so temps
will not be as cold as a light south wind develops.
&&
.LONG TERM...
(Friday through next Wednesday)
Issued at 1252 PM CST Wed Nov 30 2022
South winds will bring increasing moisture Friday as the high
pressure center continues to move east and a cold front develops
over the plains. Showers may start Friday afternoon, then rain
chances will be high Friday night into Saturday morning as the
cold front reaches Middle TN. Rainfall amounts around one quarter
inch will be common.
The cold front will settle to our south by Saturday afternoon
giving us dry weather that will continue Saturday night into early
Sunday morning. Then, the front will return quickly as a warm
front. This will bring rain back into the area Sunday. By that
time, a fast zonal upper level flow will have developed. This fast
flow will be sandwiched between a ridge down over the Gulf of
Mexico and broad troughing across the northern states. Several
disturbances and pockets of deep moisture will bring periods of
rain from Sunday through at least Wednesday. Models agree with
this general wet pattern, but we have low confidence about the
details of timing for each wave and exact rainfall amounts. At
this time, it looks like several inches of rain could fall Sunday
through Wednesday so a threat for heavy rain and flooding could
develop.
&&
.AVIATION...
(06Z TAFS)
Issued at 1117 PM CST Wed Nov 30 2022
BNA/MQY/CKV/CSV...VFR conditions expected for the TAF period.
There could be some light fog along the rivers and bodies of water
towards morning hours...however this should not affect any of the
terminals. Cirrus clouds will be on the increase after 14Z AOA 25K
ft. Winds will be light under 10 kts start out northwesterly and
come around to the south by 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 25 48 35 59 / 0 0 0 20
Clarksville 21 47 33 59 / 0 0 0 20
Crossville 20 45 30 52 / 0 0 0 10
Columbia 23 48 32 58 / 0 0 0 20
Cookeville 22 47 33 55 / 0 0 0 10
Jamestown 21 44 30 53 / 0 0 0 10
Lawrenceburg 24 48 33 57 / 0 0 0 10
Murfreesboro 21 48 32 58 / 0 0 0 10
Waverly 23 47 33 58 / 0 0 0 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......Clements
SHORT TERM...13
LONG TERM....13
AVIATION.....12
Hazardous weather outlook, Nov 30, 2:10 AM CST, 21 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
210 AM CST Wed Nov 30 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-010815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
210 AM CST Wed Nov 30 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
12
Drought, Wilson
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to no drought conditions in December.
Drought, Stewart
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to moderate drought conditions in December.
Drought, Houston
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Houston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Humphreys
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Humphreys forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Perry
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Wayne
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Lawrence
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Lewis
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Lewis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Hickman
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Hickman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Giles
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Giles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to no drought conditions in December.
Drought, Marshall
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Bedford
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Rutherford
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Cannon
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Cannon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Coffee
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Coffee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Grundy
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Warren
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Warren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to abnormally dry conditions in December.
Drought, Van Buren
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to no drought conditions in December.
Drought, Dekalb
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to no drought conditions in December.
Drought, White
- When
- December 1, 12:00 AM CST to December 13, 12:00 AM CST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Severe drought conditions from November 2022 improved to no drought conditions in December.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, December 1 to 31, 2022$45 million · 3 events
- Drought in Missouri, December 1 to 31, 2022$12 million · 7 events
- Drought in Oklahoma, December 1 to 31, 202247 events
- Dust Storm and High Wind in Colorado, December 1 to 2, 202291 kt wind · 35 events
- Drought in California, December 1 to 31, 202231 events
- Drought in Nebraska, December 1 to 31, 202227 events
- Drought in Florida, December 1 to 31, 202226 events
- Drought in Kansas, December 1 to 31, 202224 events
- Drought in Kentucky, December 1 to 19, 202222 events
- Drought in Oklahoma, December 1 to 31, 202222 events
- Drought in Nebraska, December 1 to 31, 202221 events
- Drought in South Dakota, December 1 to 31, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062231, 1062232, 1062233, 1062234, 1062235, 1062236, 1062237, 1062238, 1062239, 1062240, 1062241, 1062242, 1062243, 1062244, 1062245, 1062246, 1062247, 1062248, 1062249, 1062250.